Title: Control and dynamics of linear systems under finite quantised feedback

Authors: Wing Shing Wong; Hui Cheng

Addresses: Department of Information Engineering, Chinese University of Hong Kong, Shatin, N.T., Hong Kong. ' Department of Automation, Sun Yat-sen University, Guangzhou 510275, China

Abstract: This paper addresses control problems and analyses dynamics for linear systems under finite quantised feedback. The optimal one-bit control laws are developed, which minimise either an asymptotic time-averaged expected cost function or an asymptotic expected cost function. The closed-loop system with one-bit controller is a piecewise linear transformation. In the paper, the dynamical behaviour of the closed-loop system is investigated via invariant measures. The invariant distribution can be obtained from the induced matrix when the closed-loop system is a Markov transformation. It is shown that there are infinitely many cases of Markov transformations.

Keywords: finite quantised feedback; feedback control; networked control systems; invariant distribution; Markov transformation.

DOI: 10.1504/IJSCC.2011.043765

International Journal of Systems, Control and Communications, 2011 Vol.3 No.4, pp.436 - 455

Published online: 31 Mar 2015 *

Full-text access for editors Full-text access for subscribers Purchase this article Comment on this article